Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Dentist   »  

Dislocation in jaw while yawning or saying. Took advil. Looking for suggestion

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 390 Questions
I have Bern having a problem with my jaw going out of place while yawning or saying. Usually it goes back in placeif I press on my jaw lines and move my jaw back and forth. Unfortunately this time it didn't work. Of course both my dentist and Dr offices are closed. I took 600 Mg of advil. Would it be OK to wait until morning to reach one of my drs?
Posted Sun, 3 Mar 2013 in Dental Health
Answered by Dr. Bibhu Dutt Nanda 1 hour later

Thanks for writing to us.

I would be glad to inform you that sometimes due to wide mouth opening facial muscles overstretch and leave the jaw joint dislocated. It is a very painful condition and in order to bring the jaw back to its original position, it has to be done manually.

It is completely okay to take a painkiller every 8 hours until you see your dentist.

I will advise you to avoid wide mouth opening during yawning by covering your mouth with your hand, also kindly apply warm compresses over the jaw joint to relief pain if present.

Kindly visit your dentist soon.

If you have further queries kindly write back to us.

I wish you good health,

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor